Hail, De Soto
- When
- December 3, 9:55 PM CST to 10:00 PM CST
- Where
- De Soto County, Lewisburg
- Measured
- 0.88 in hail
- Property damage
- $50
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.867, -89.817
7 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 3, 9:18 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 918 PM CST SAT DEC 3 2005 .DISCUSSION... COLD FRONT EXTENDS FROM SOUTHWEST KENTUCKY THROUGH NORTHWEST TENNESSEE INTO NORTHEAST TEXAS. EARLIER SHOWERS HAD FORMED NORTH OF THE FRONT AND HAVE MOVED INTO MIDDLE TENNESSEE. THUNDERSTORMS ARE NOW STARTING TO DEVELOP SOUTH OF THE FRONT. WITH WARM ATMOSPHERE SOUTH OF THE FRONT CANT RULE OUT SOME SEVERE STORMS. CURRENT FORECAST HAS A GOOD HANDLE ON THE SITUATION SO NO CHANGES ARE PLANNED AT THIS TIME. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 425 PM CST SAT DEC 3 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-050030- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 425 PM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MID-SOUTH TONIGHT. A LOW PRESSURE SYSTEM WILL CONTINUE TO LIFT NORTHEAST ACROSS THE MISSISSIPPI VALLEY TONIGHT. THIS LOW PRESSURE SYSTEM WILL HELP TO DRAG A COLD FRONT ACROSS THE MID-SOUTH. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND JUST BEHIND THE COLD FRONT LATER THIS EVENING. INCREASING INSTABILITY COMBINED WITH STRONG WIND FIELDS WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE. THE PRIMARY THREAT FROM MOST OF THESE THUNDERSTORMS WILL BE LARGE HAIL. ALTHOUGH ANY THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE FRONT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 6 PM AND 9 PM WEST OF THE MISSISSIPPI RIVER...BETWEEN 9 PM AND 11 PM ACROSS FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI...AND BETWEEN 11 PM AND 3 AM FARTHER EAST ACROSS THE REMAINDER OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE POSSIBLE TONIGHT. JLH
The Memphis radar (KNQA), 53 km away, was scanning. The volume nearest the first event began at 03:54 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
A couple of trees and a power pole were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483017, 5483018, 5483019, 5483020, 5483022, 5483023, 5483021, 5483024.